Alert archive / Missouri / Areal Flood Advisories in 2017
Areal Flood Advisory 21, NWS Springfield, MO
NWS Springfield, MO issued this areal flood advisory at Jul 4, 2017, 3:22 PM CDT for Jasper County, Missouri. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2017, 3:22 PM CDT (20:22 UTC)
- Expired
- Jul 4, 2017, 11:15 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Jasper County, MO
The radar
The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
336
WGUS83 KSGF 042022
FLSSGF
Flood Advisory
National Weather Service Springfield MO
322 PM CDT TUE JUL 4 2017
MOC097-050415-
/O.NEW.KSGF.FA.Y.0021.170704T2022Z-170705T0415Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MO-
322 PM CDT TUE JUL 4 2017
The National Weather Service in Springfield has issued a
* Flood Advisory for...
Jasper County in southwestern Missouri...
* Until 1115 PM CDT Tuesday
* At 319 PM CDT, Doppler radar and automated rain gauges indicated
heavy rain which will cause minor flooding in the advisory area. Up
to two inches of rain has already fallen in localized locations.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flooding.
Locations in the advisory include...
Joplin... Carthage...
Webb City... Carl Junction...
Galena... Oronogo...
Carterville... Duquesne...
Sarcoxie... Duenweg...
Jasper... Airport Drive...
Alba... Purcell...
Carytown... Fidelity...
Asbury... Neck City...
Avilla... Brooklyn Heights...
This advisory includes but is not limited to the following low water
crossings...
North Main and Murphy Boulevard In Joplin...
Highway 37 at The Spring River southwest of Avilla...
Route JJ at Center Creek southeast of Carl Junction...
Route F, 3 miles northeast of Reeds...
and Route O at The Spring River just south of Alba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flood Advisory means river or stream flows are elevated, or ponding
of water in urban or other areas is occurring or is imminent.
&&
LAT...LON 3736 9461 3737 9452 3736 9451 3736 9441
3735 9441 3736 9431 3735 9412 3705 9413
3705 9457 3706 9462
$$
BurchfieldWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood advisory went out at Jul 4, 12:44 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 4, 12:44 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1244 PM CDT Tue Jul 4 2017 .SHORT TERM...(Today and tonight) Issued at 213 AM CDT Tue Jul 4 2017 A closed circulation in the mid-levels of the atmosphere currently located across southern Kansas and northern Oklahoma will slowly move east towards the Missouri Ozarks today. A band of showers and thunderstorms across eastern Oklahoma will continue to slowly shift east into southwestern Missouri during the predawn hours. We may see additional development out ahead of this main band as a low level jet stream punches north across western Arkansas along the eastern periphery of the mid-level circulation. As we head into today and tonight, this threat for showers and thunderstorms will slowly spread east and north across the Missouri Ozarks. The threat for severe storms looks marginal for today and tonight. Any severe threat would be confined to line segments with a damaging wind threat. In contrast, the threat for heavy rainfall and localized flooding is a concern. Precipitable water values around two inches, high warm cloud layer depths, and the slow translation of focusing mechanisms all support a risk for locally high rainfall amounts and flash flooding. At this time, it looks like the greatest threat for flash flooding will occur across southern Missouri. However, the eventual track of that mid-level circulation will be key in pinning down the greatest threat. Temperatures today will be held down due to cloud cover and precipitation. Highs over southeastern Kansas and western Missouri may struggle to reach the 80 degree mark. Portions of the eastern Ozarks may still warm into the middle 80s. .LONG TERM...(Wednesday through Monday) Issued at 213 AM CDT Tue Jul 4 2017 That mid-level low will still be in play for Wednesday as it continues to slowly move east across eastern Missouri. Thus, showers and scattered thunderstorms will remain possible with the best chances across the eastern Ozarks. Temperatures will once again remain below normal due to the expected clouds and precipitation. We should then get a break in the action on Thursday with at least a low-end chance for storms returning on Friday as a front approaches from the north. Global models then insist on a northwesterly flow aloft becoming more amplified from this weekend into early next week. This would support that front moving south into the Missouri Ozarks, or perhaps even south of the area into Oklahoma and Arkansas. Ultimately, the position of this front will dictate precipitation chances. At this point, we have kept PoPs in the 20-30% range from this weekend into early next week. Temperatures should return to near normal values towards the tail end of this abbreviated work week before we again see a slight cooling trend with the arrival of that front this weekend. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1244 PM CDT Tue Jul 4 2017 For the KSGF, KJLN, and KBBG Tafs: An upper level low will slowly track east across the region today and Wednesday. Periods of scattered showers and storms will occur at times through out the taf period as the low tracks across the area. MVFR ceilings will also occur during much of the taf period. IFR ceilings will also possible, especially at the KBBG taf site. Visibilities will also lower under the heavier showers and with any storm. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Wise
Hazardous weather outlook, Jul 4, 11:57 AM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1157 AM CDT Tue Jul 4 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051700- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1157 AM CDT Tue Jul 4 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Flooding risk. Limited Lightning risk. DISCUSSION... Rounds of scattered showers and thunderstorms will continue to spread across the outlook area this afternoon and tonight. These showers and storms will be slow moving in nature and will have the potential to produce locally heavy rainfall, especially where multiple storms track over the same location. There will therefore be a risk localized flash flooding. This activity will not be a continuous for any given location and there will be breaks, however, multiple rounds of scattered showers will be possible through out the period being hit and miss in nature. Widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms will continue into Wednesday, especially across the eastern Missouri Ozarks. There will then be a chance for widely scattered storms from later Friday into the weekend. Afternoon heat index values will climb into the middle and upper 90s on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Jul 4, 1:26 PM CDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Springfield MO 126 PM CDT TUE JUL 4 2017 MOZ102-041915- Barry MO- 126 PM CDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARRY COUNTY UNTIL 215 PM CDT... At 125 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Seligman to near Beaver. Movement was north at 20 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Roaring River State Park... Table Rock Lake... Cassville... Purdy... Seligman... Exeter... Butterfield... Washburn... Emerald Beach... Eagle Rock... Chain-O-Lakes... Jenkins... Wayne... Mcdowell... PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3688 9398 3681 9358 3650 9370 3650 9399 TIME...MOT...LOC 1825Z 191DEG 19KT 3655 9389 3653 9382 3648 9381 Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:35 AM CDT | Areal Flood Advisory | SGF | Vernon | 6 hr |
| Jul 4, 1:26 PM CDT | Special Weather Statement | SGF | Barry | 49 min |
| Jul 4, 1:56 PM CDT | Areal Flood Warning | SGF | Vernon | 6 hr |
| Jul 4, 2:00 PM CDT | River Flood Warning | SGF | Vernon | 72 hr |
| Jul 4, 3:00 PM CDT | Areal Flood Warning | SGF | Barry | 6 hr |
| Jul 4, 3:05 PM CDT | Areal Flood Advisory | SGF | Newton | 6 hr |
| Jul 4, 4:25 PM CDT | Areal Flood Advisory | SGF | Oregon | 8 hr |
Nearby
Areal Flood Advisories in Missouri, 2017Every areal flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.